Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 32, NWS St. Louis, MO

February 18, 2008Marion County, Missouri; Pike County, Illinois

NWS St. Louis, MO issued this river flood warning at Feb 18, 2008, 5:49 AM CST for Marion County, Missouri; Pike County, Illinois. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2008, 5:49 AM CST (11:49 UTC)
Expired
Feb 18, 2008, 11:47 AM CST
In force
6 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Pike County, IL, Marion County, MO

The radar

The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Hannibal (HNNM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 181149
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
549 AM CST MON FEB 18 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI... 

  MISSISSIPPI RIVER AT HANNIBAL AFFECTING PIKE AND MARION COUNTIES

.THIS FLOOD WARNING IS A RESULT OF AN ICE JAM LOCATED SOUTH OF
HANNIBAL NEAR SAVERTON...AND RUNOFF FROM WIDESPREAD RAINFALL THIS
PAST WEEKEND. THE NATIONAL WEATHER SERVICE IN CONJUNCTION WITH LOCAL
EMERGENCY MANAGEMENT OFFICIALS WILL CONTINUE TO CLOSELY MONITOR
RIVER LEVELS TODAY AS THE MISSISSIPPI RIVER RISES ABOVE FLOOD STAGE
AT HANNIBAL.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST INFORMATION REGARDING THIS RIVER FLOOD WARNING.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC149-MOC127-191149-
/O.NEW.KLSX.FL.W.0032.080218T1149Z-080221T0000Z/
/HNNM7.1.ER.080218T1120Z.080219T0000Z.080220T0000Z.NO/
549 AM CST MON FEB 18 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT HANNIBAL.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM MONDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 17.0 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/19  02/20  02/21  02/22  02/23

MISSISSIPPI RIVER
  HANNIBAL         16   15.9      16.6   15.3   14.5   14.1   13.9
1 follow-up statement
000 
WGUS83 KLSX 181747
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CST MON FEB 18 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER AT HANNIBAL AFFECTING PIKE AND MARION COUNTIES

.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 2 INCHES OF PRECIPITATION 
THE PAST 36 HOURS LITTLE TO NO PRECIPITATION FORECAST IN THE 
NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC149-MOC127-181817-
/O.CAN.KLSX.FL.W.0032.000000T0000Z-080221T0000Z/
/HNNM7.1.ER.080218T1442Z.080218T1530Z.080218T1534Z.NO/
1147 AM CST MON FEB 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT HANNIBAL.
* AT 11:00 AM MONDAY THE STAGE WAS 15.5 FEET. 
* FELL BELOW FLOOD STAGE AT  9:34 AM MONDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.7 FEET BY TUESDAY
  MORNING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/19  02/20  02/21  02/22  02/23

MISSISSIPPI RIVER
  HANNIBAL         16   15.5      15.7   15.3   15.0   14.5   14.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 18, 4:57 AM CST, 52 minutes earlier.

Area forecast discussion, Feb 18, 4:57 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
457 AM CST MON FEB 18 2008

.DISCUSSION...

HOLD ON TO YOUR HATS...AS ANOTHER WILD WEEK OF WEATHER LIES AHEAD.

FAST NORTHWEST FLOW ALOFT WILL DRIVE A PAIR OF COLD FRONTS THROUGH
THE AREA. THE FIRST WILL ARRIVE TODAY...AND THE OTHER TUESDAY
NIGHT...RESULTING IN BELOW NORMAL TEMPERATURES FOR MUCH OF THE WORK
WEEK. IN FACT...TEMPERATURE GUIDANCE CONTINUES TO DROP AFTER THE
SECOND FRONTAL PASSAGE...AND NOW DEPICTS HIGH TEMPERATURES FOR
WEDNESDAY IN THE TEENS AND 20S. WINDY CONDITIONS ARE EXPECTED BEHIND
EACH FRONTAL PASSAGE...WITH WIND CHILL VALUES DROPPING 5 TO 10
DEGREES BELOW ZERO ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS BOTH TUESDAY AND WEDNESDAY MORNING.

A DISTURBANCE WITH PACIFIC ORIGIN WILL UNDERCUT THE WESTERN RIDGE
AND APPROACH THE MIDWEST BY MIDWEEK. PRECIPITATION CHANCES INCREASE
ON THURSDAY AND THURSDAY NIGHT AS WARM ADVECTION ENSUES. MEDIUM
RANGE MODEL GUIDANCE CONTINUES TO STRUGGLE WITH THE DETAILS OF THIS
NEXT STORM SYSTEM...BUT AT LEAST ONE TREND SHOULD BE NOTED.

THE ATMOSPHERE IS TRENDING COLDER AS THE FRONT IS EXPECTED TO SETTLE
SOUTH OF THE CWA MIDWEEK. WITH DRY AND COLD EASTERLY FLOW EXPECTED
DURING THE EVENT...IT APPEARS THAT WINTER PRECIPITATION IS LIKELY TO
OCCUR. HAVE KEPT SNOW AS PREDOMINANT WEATHER TYPE IN THE GRIDDED
FORECAST...BUT AS WITH ANY OVERRUNNING EVENT...FREEZING RAIN AND
SLEET WILL BE POSSIBLE IF A WEDGE OF WARM AIR ALOFT PUSHES NORTH
ACROSS THE AREA AND CANNOT BE OFFSET BY THE EVAPORATIONAL COOLING
OF THE ATMOSPHERE.

OBVIOUSLY THE DETAILS OF THIS STORM SYSTEM WILL BECOME MORE CLEAR AS
IT IS BETTER SAMPLED. UNFORTUNATELY...IT APPEARS THAT THE NOAM UPPER
AIR NETWORK WILL NOT BE ABLE TO SAMPLE THIS SYSTEM UNTIL 12Z
WEDNESDAY MORNING. SO MODEL GUIDANCE WILL ONLY HAVE SATELLITE WIND
ESTIMATES TO DERIVE THEIR SOLUTIONS UPON UNTIL THEN.

THIS SYSTEM DEFINETLY BARES WATCHING AS IT COULD PRODUCE SIGNIFICANT
WINTER WEATHER ACROSS THE CWA LATE THIS WEEK. HAVE INCREASED POPS
ACROSS THE SOUTHERN HALF OF THE CWA TO 50 PERCENT AND WILL HIGHLIGHT
THE AFOREMENTIONED POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

NO CHANGES MADE PAST FRIDAY...

CVKING

&&

.AVIATION...
FOR THE 12Z TAFS...
EXPECT MAINLY VFR CONDITIONS WITH THE ONLY PRECIPITATION BEING
SCATTERED FLURRIES THE NEXT 24 HOURS AS CEILINGS ARE MAINLY VFR
UPSTREAM OF THE AREA. BEST CHANCE FOR FLURRIES AND LOWER CEILINGS
WILL BE AT KUIN WHERE I HAVE PLACED BKN020 CIGS FROM 2101 IN A
TEMPO GROUP WITH THE MENTION OF FLURRIES. COLD FRONT WILL MOVE
ACROSS THE TERMINALS EARLY IN THE PERIOD CAUSING WINDS TO GUST
THROUGH 00Z. HAVE SHOWED A GENERALLY DECREASE IN SPEED AFT 00Z.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Feb 18, 3:11 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
311 AM CST MON FEB 18 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
311 AM CST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES IN THE SINGLE
DIGITS TO PRODUCE WIND CHILL VALUES OF 5 TO 10 DEGREES BELOW ZERO
ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT AND
EARLY TUESDAY MORNING.

MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MUCH COLDER AIR WILL MOVE INTO THE AREA TUESDAY NIGHT BEHIND
A STRONG COLD FRONT. GUSTY NORTHWEST WINDS WILL COMBINE WITH
TEMPERATURES IN THE SINGLE DIGITS TO PRODUCE WIND CHILL VALUES OF
5 TO 15 DEGREES BELOW ZERO ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS TUESDAY NIGHT AND WEDNESDAY MORNING.

THERE IS A CHANCE OF SNOW THURSDAY THROUGH FRIDAY. SOME SNOW
ACCUMULATION IS POSSIBLE.

MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 11:37 PM CSTRiver Flood WarningLSXCole19 hr

Nearby

River Flood Warnings in Missouri, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.